He slept maybe 4 hours on Friday night and not one minute last night. He is fine during the day yet says he feels weird at night and belches alot(weird I know)... will this go away? He is 11 and weighs about 72 lbs. I feel like its not working because MAYBE he isn't ADHD? I have no idea but this is nuts and we are exhausted. Please help!
I'm assuming we are talking about the medication Vyvanse. Trouble sleeping is a common side effect of this medication. You didn't mention what dose he is taking. The usual initial dose is 30mg and should be taken first thing in the morning. If the insomnia occurs again tonight I would give the doctor a call tomorrow and let him/her know.
I can relate. Try to relax your doing the best you can. Mothers tend to worry don't they? My son is ADHD, just borderline. We had tried Strattera but it cause him to be piss off all the time. So the pediatrician started him on Vyvanse 30mg. Because his sleep patern was off also, because of other reasons the doctor told me to give him Melotonin 3mg. You can get it at the pharmacy. It is natural. One melatonin at bedtime. After about 1 month his sleep patern return to normal and he stopped it. When he has trouble with sleep he takes it as needed. Regarding the Vyvanse. Your child should take it as soon as he wakes up. Do not take it pass 11:00am because he will have trouble sleeping. Vyvanse can take appetite away also. My son is 12 and was weighing 65 pounds. He has reflux and had problems with his stomach. So he would not eat well at all plus lack of appetite when we started Vyvanse. After 2 years the Gastroentologist prescribe him PMS-Cyproheptadine Hcl 4mg. He takes half a tablet (2mg) at night before bed. That has given him back his appetite, and now he eat all the time. He now weighs 82lbs. He feels better because he is eating properly again. I hope this helps you. You can become my friend and private message me if you want. I will become your friend now.
Good luck and take care.
My son had a lot of trouble sleeping when he got to higher doses of Concerta and as Von said the Dr put him first on Clonidine 0.1mg. He now takes 0.2mg as he has gotten older. He falls asleep within 30 minutes to an hour after taking it and even after 8 years, it still works well for him. It helps them to come down off the stimulant they take during the day. His Dr said we could try Benedryl too if we wanted to but the Clonidine seems to work better for him. He tends to have nightmares when he takes Benedryl. Does the medication seem to be helping his symptoms during the day? I knew within hours of giving my son the Concerta that it works. He was so much better on the medications. He was able to be still and listen to instructions, he fought less with his brother. There were just so many changes for the better! I could always tell if he forgot his meds. Ask his Dr about the Clonidine. It really helps.
Clonidine is a blood pressure medication but my sons psychiatrist says it works different in kids and he has never had any problems with his blood pressure being low or anything. My son started on these medicines at age 7 and he is now going on 17 in Dec. and has stayed on the same dosages for many years.
- Vyvanse Information for Consumers
- Vyvanse Information for Healthcare Professionals (includes dosage details)
- Side Effects of Vyvanse (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Jan 2012 • 6 answers
Posted 27 Jun 2012 • 1 answer
Posted 14 Oct 2012 • 4 answers
Posted 30 Nov 2015 • 2 answers
Posted 11 Jan 2016 • 2 answers